Second Eylea Injection

Hallo everyone, I had my second Eylea injection yesterday morning, god they are absolutely awful aren't they. You poor people who have these in both eyes. The injections arent so bad its just afterwards with that horrable grittyness and pain afterwards. I'm ok today, except for a black dot which was following me all day, it seems to be disappearing but its still about at the bottom of my vision. However, there was a bit of good news. They told me that the first injection made a good improvement and the fluid had reduced considerably, so maybe I will only need 3 instead of the 8. I'm so grateful to the NHS who provide with these marvellous injections at a major cost, and they have only been available for the past 6 years. The Western Eye Hospital in Marylebone are wonderful, very kind. I have dry in the other eye but its early stages so I'm feeling so happy. My Charles Bonnet has also stopped. Phew! Love to you all xxx

6 Replies

oldestnewest
  • So pleased for you, Squinty, that your first injection has reduced the fluid. With regard to the grittiness afterwards I find that it can vary widely, from feeling as though a lump of clinker has lodged itself to a very mild discomfort - sometimes almost nothing.; happily for me the latter is now usually the case. The black spot doesn't follow a pattern either, sometimes a pin head and other times a marble.... in both cases it has disappeared within a couple of days.

    Good luck with your injections - like you I'm tremendously grateful that this wonderful treatment is available to us, and my eye unit is also staffed by the most caring and patient people - sight is one of our most precious gifts

  • That's great news! I'm looking forward to my 2nd injection with Eylea. My eyes are doing good after the first injection

  • Good news Squinty - I have been having injections for the past 5 years. I have found sometimes I wake up with gunk oozing out of my "done" eye; other times, all clear. Some times I have had bordering on uncontrollable pain for the next 24 hours, other times its fine the next morning. It seems to be the luck of the draw - this year I have had one every 4-5 weeks and they were getting really bad. I spoke to my Ophthalmologist who must have tried something different because the last 2 were not half as bad. Due for another one on 6 September. I am getting Avastin injections. The black dot is like a fly hovering around your head - used to swat them in the early days :) till I woke up and realised there wasn't a fly there! I agree, so lucky they are subsidised.

  • Omg I haven't had gunk but at least I know wot to expect sometimes! Surely as time goes by they improve after effects but sadly not for us, as long as they do the trick we just have to suffer 💜💜💜 yeh that black dot stayed with me for 2 days xx

  • Hi squinty, there can be many reasons for the aftereffects and if it's a reaction to the iodine they can use something else. If it continues to be bad for you ask your clinic about it x

    Mine were bad at first but gradually got better, touch wood, haven't had a terrible one for ages. My clinic now put soothing drops in after inj which has really helped.

    're the black image , yes, comes in all shapes and sizes - the weirdest I had was 2 shiny black polo mints bobbing about at the bottom of my vision lol. I do rather like the "lava lamp" effect as inj goes in though.

    Take care, good luck x

    Ps I take 2 paracetamol about an hour before inj which I think helps too.

  • Black dots is an air that come with the injection. It will disappear by itself within few days.

    Before the injection, medical stuff will use iodine to sterilize your eye. Iodine can cause dryness that can last for few days after the injection.

    webeyeclinic.com

You may also like...